What do these three drugs and the fatal skin disorder have in common?
All three drugs – Dilantin, Depakote, and Levaquin are among some of the drugs whose allergic reactions may cause Stevens-Johnson Syndrome (SJS).
Dilantin and Depakote are anti-epileptic and anti-convulsion drugs which are a genre of drugs that have been linked to Stevens-Johnson Syndrome.
Levaquin is an antibiotic drug which is another genre of drugs that can cause Stevens-Johnson Syndrome.
Dilantin (phenytoin sodium) is an antiepileptic drug which is used to treat patients experiencing grand mal seizures and temporal lobe seizures. Dilantin was approved by the FDA in 1953 and works by slowing down impulses sent to the brain. In recent years, Dilantin has been linked to a rare and deadly skin disease called Stevens Johnson Syndrome. Many different drugs and even alcohol and herbal remedies can increase or decrease Dilantin's effectiveness and may cause severe allergic reactions.
Depakote is used to treat different types of seizure disorders. Depakote is sometimes used along with other seizure medications. Depakote is also used to treat the manic phase of bipolar disorders and to prevent migraine headaches.
Levaquin/Levofloxacin is an antibiotic that fights bacterial infections of the skin, sinuses, bladder, kidneys, and prostrate. Levaquin/Levofloxacin may also treat bronchitis or pneumonia and people with anthrax exposure.
All three drugs – Dilantin, Depakote, and Levaquin have serious side effects, among them aching, headaches, and fever followed by an angry red rash. This could be a sign of Stevens-Johnson Syndrome, a rare but fatal skin disorder.
If you or your loved one has been seriously injured by unsafe drugs like Dilantin, Depakote, and Levaquin/Levofloxacin – the legal services of an unsafe drug personal injury or wrongful death lawyer is a must. Pharmaceutical drugs should alleviate a medical problem not create a fatality. Contact the Pennsylvania personal injury law firm Anapol Schwartz to find out how we can help.